Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS Milwaukee, WI

June 26, 2025Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2025, 8:47 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 8:47 PM CDT (01:47 UTC)
Expired
Jun 26, 2025, 9:45 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS53 KMKX 270147
SVRMKX
WIC049-111-270245-
/O.NEW.KMKX.SV.W.0079.250627T0147Z-250627T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
847 PM CDT Thu Jun 26 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Central Iowa County in south central Wisconsin...
  Sauk County in south central Wisconsin...

* Until 945 PM CDT.

* At 847 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles southeast of Richland Center to near Spring
  Green to near Dodgeville, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Baraboo, Dodgeville, Prairie Du Sac, Sauk City, Lake Wisconsin,
  Spring Green, West Baraboo, Barneveld, Arena, Plain, Bluffview,
  North Freedom, Ridgeway, Avoca, Cobb, Merrimac, Rock Springs,
  Clyde, Loganville, and Governor Dodge St Park.

Other landmarks included are the following Locations Hyde's Mill and
The House on the Rock.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4321 9035 4317 9019 4336 9019 4358 8974
      4357 8972 4356 8961 4338 8960 4336 8967
      4331 8973 4327 8972 4324 8981 4321 8984
      4297 8984 4294 9036
TIME...MOT...LOC 0147Z 235DEG 30KT 4326 9016 4313 9017 4299 9018 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PATTERSON
1 follow-up statement
774 
WWUS53 KMKX 270216
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT Thu Jun 26 2025

WIC049-111-270245-
/O.CON.KMKX.SV.W.0079.000000T0000Z-250627T0245Z/
Iowa WI-Sauk WI-
916 PM CDT Thu Jun 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN IOWA AND EASTERN SAUK COUNTIES...

At 915 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of West Baraboo to 9 miles northeast
of Spring Green to 7 miles southwest of Mazomanie, moving northeast
at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Baraboo, Prairie Du Sac, Sauk City, Lake Wisconsin, Spring Green,
West Baraboo, Barneveld, Arena, Plain, Bluffview, North Freedom,
Ridgeway, Merrimac, Rock Springs, Loganville, Blue Mound St Park, and
Devils Lake St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4318 9007 4342 9007 4353 8985 4356 8978
      4356 8961 4338 8960 4336 8967 4331 8973
      4327 8972 4324 8981 4321 8984 4297 8984
      4296 9006
TIME...MOT...LOC 0215Z 235DEG 30KT 4339 8991 4326 8992 4312 8993 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PATTERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:43 PM CDT, 6 hours 4 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening.
  • Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday.
  • A cold front will bring temperatures back to around average for much of next week.
Area forecast discussion, Jun 26, 2:43 PM CDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Strong to severe thunderstorms are expected this afternoon and
  evening. Initial storms this afternoon will include a tornado
  threat, with strong winds becoming more likely with storms
  during the evening.

- Somewhat cooler and relatively quiet weather expected Friday
  and Saturday, before temperatures turn much warmer/more humid
  on Sunday.

- A cold front will bring temperatures back to around average
  for much of next week.

&&

.SHORT TERM...
Issued 243 PM CDT Thu Jun 26 2025

Rest of this Afternoon through Tomorrow:

Main focus for this afternoon and evening will be severe weather
potential. As of 2 PM, a warm front stretched across south
central Wisconsin, generally just north of the I-94/US 18
corridor, curving back southeastward near Lake Michigan. As low
pressure along the Iowa/Minnesota state line moves east-
northeastward, this warm front will continue to slowly move
northward. Convection should expand along the warm front this
afternoon, though the spatial extent is still in question given
the relatively weak lift. That said, anything that becomes
rooted in the boundary layer will have a very unstable airmass
to work with, with MLCAPE in excess of 2000 J/KG. There is also
a substantial amount of low level CAPE, with 0-3 KM values
between 100 and 200 J/KG.

While Low level shear isn't terribly impressive, the strong low
level instability and localized increase in helicity associated
with the warm front may be sufficient for a tornado threat with
this afternoon's convection, along with a few strong wind
gusts. Weak mid level lapse rates and high freezing levels
suggest that while a few instances of severe hail are possible,
it should not be widespread.

Later this evening focus will then shift to a line of storms
moving in from the west. These will be more likely to contain
damaging wind gusts compared to the afternoon convection, along
with a somewhat lower tornado threat. Any eastward surges in the
line, especially if collocated with the warm front or an
outflow boundary, will still pose a risk for QLCS circulations,
however.

Storms will gradually weaken with eastward extent this evening, with
the severe weather risk expected to largely dissipate by
midnight. A few showers may linger into Friday morning, but
otherwise most of the day on Friday should be dry. Highs
tomorrow will be cooler, with upper 70s to around 80 expected.
Winds will turn more northwesterly by afternoon helping to usher
some lower dewpoints into the region as well.

Boxell

&&

.LONG TERM...
Issued 243 PM CDT Thu Jun 26 2025

Tomorrow Night through Thursday:

High pressure will sink south into the region late tomorrow
night, setting the stage for what should be a fairly pleasant
Saturday. Highs Saturday will range from the low to mid 80s,
warmest southwest of Madison, with dewpoints in the low to mid
60s. A few showers or thunderstorms will be possible on Saturday
near the state line, as a shortwave ripples through.
Thunderstorm chances then increase area-wide late Saturday night
and especially Sunday as a cold front sharpens to the northwest.
This looks to pass through the area Sunday night, with an
associated increase in PoPs through the afternoon and evening
hours Sunday. Ahead of the front, a very warm and humid day is
expected, with highs Sunday around 90. A Heat Advisory may
eventually be needed for parts of the area, as heat indices will
top out around 100.

A few days of northwest flow will bring highs back to more
average values, with highs in the low to mid 80s, and overnight
lows in the low 60s. Dewpoints are also looking more tolerable,
with values in the low to mid 60s most days.

Boxell

&&

.AVIATION...
Issued 243 PM CDT Thu Jun 26 2025

Convection is starting to develop across the area this
afternoon, with scattered thunderstorms expected through the
afternoon hours. Later this evening, additional storms will
arrive from the west, likely in the form of a line or broken
line. Strong winds will be possible with both this afternoon and
evening's storms, along with reduced visibility and ceilings.

Convection will persist into this evening, but will gradually
weaken over time. Showers and low ceilings may persist into
early Friday morning, before more quiet weather arrives for the
day Friday.

Boxell

&&

.MARINE...
Issued 243 PM CDT Thu Jun 26 2025

Low pressure of 29.8 inches will move across the Iowa and
Minnesota border today, reaching Wisconsin tonight. A stationary
front will stay parked over the southern end of the lake into this
evening with southerly winds south of the boundary and north to
northeast winds north of the boundary. As the surface low
approaches tonight, winds will come around to southwesterly over
the whole lake and thunderstorms are expected over much of the
open waters. The low is then expected to pass early Friday
morning, dragging a cold front over the lake. Winds will become
westerly and northwesterly early Friday, becoming northerly
Friday night as high pressure of 30.0 inches moves through the
area.

Winds return to a southeasterly to southerly direction Sunday as
the high moves east of the region.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 26, 2:22 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Thu Jun 26 2025

WIZ046-047-051-052-056>060-062>072-271930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening. Storms will be capable of producing gusty
winds and a few tornadoes. Localized flooding remains possible
where multiple storms move over the same locations.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms are possible Sunday and Monday.

Heat indices will be around 100 degrees on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Any
reports are appreciated.

LMZ643>646-271930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional storms are possible Sunday and Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms possible Sunday into Monday.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 26, 3:04 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Thu Jun 26 2025

WIZ058-059-262045-
Dodge WI-Washington WI-
304 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN DODGE COUNTIES THROUGH 345 PM CDT...

At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iron Ridge, or near Hartford, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartford, Iron Ridge, Rubicon, Woodland, Neosho, and Saint Lawrence.

This includes Interstate 41 between mile markers 70 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4328 8856 4340 8853 4342 8831 4325 8831
TIME...MOT...LOC 2004Z 257DEG 10KT 4333 8849

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SHEPPARD
Local storm report, Jun 26, 4:41 PM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Funnel Cloud     2 E Neosho              43.31N 88.48W
06/26/2025                   Dodge              WI   Public

            Funnel cloud spotted looking south of
            highway 60 just west of Hartford. Picture
            provided.

&&

MG
Special weather statement, Jun 26, 6:00 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Thu Jun 26 2025

WIZ070-262330-
Walworth WI-
600 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH COUNTY
THROUGH 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delavan, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whitewater, Elkhorn, La Grange, Abells Corners, Tibbets, Troy Center,
and Millard.

This includes U.S. Highway 12 near mile marker 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 8873 4284 8870 4284 8841 4265 8857
TIME...MOT...LOC 2300Z 213DEG 17KT 4270 8866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD
Special weather statement, Jun 26, 7:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
731 PM CDT Thu Jun 26 2025

WIZ072-270130-
Kenosha WI-
731 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT KENOSHA COUNTY THROUGH 830 PM
CDT...

At 730 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Long Lake, or over Fox Lake, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers Lake, Salem,
Bristol, Paris, Brighton, Somers, Bassett, New Munster, and Slades
Corners.

This includes Interstate 41/94 between mile markers 338 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8831 4261 8830 4261 8819 4267 8818
      4267 8787 4266 8781 4261 8782 4259 8781
      4252 8781 4249 8780
TIME...MOT...LOC 0030Z 208DEG 23KT 4241 8814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:31 PM CDTSpecial Weather StatementMKXKenosha59 min
Jun 26, 8:21 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette54 min
Jun 26, 9:06 PM CDTSevere Thunderstorm WarningMKXDane39 min
Jun 26, 9:26 PM CDTSpecial Weather StatementMKXColumbia34 min
Jun 26, 9:57 PM CDTSpecial Weather StatementMKXWaukesha33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.